Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Austin/San Antonio, TX

May 2, 2016Bastrop County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 2, 2016, 12:39 AM CDT for Bastrop County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2016, 12:39 AM CDT (05:39 UTC)
Expired
May 2, 2016, 1:30 AM CDT
In force
51 min
Issued by
NWS Austin/San Antonio, TX

County Bastrop County, TX

The radar

The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.7 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1865 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
-0.4
Supercell composite
-2.1

Open this sounding in Storm Lab

The text

As transmitted.

731 
WWUS84 KEWX 020539
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1239 AM CDT MON MAY 2 2016
 
TXZ192-193-208-020630-
BASTROP TX-CALDWELL TX-TRAVIS TX-
1239 AM CDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BASTROP...NORTH CENTRAL
CALDWELL AND SOUTHEASTERN TRAVIS COUNTIES UNTIL 130 AM CDT...

AT 1238 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CEDAR CREEK...OR 10 MILES SOUTHEAST OF AUSTIN BERGSTROM INT AP...
MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BASTROP...MUSTANG RIDGE...CEDAR CREEK...CAMP SWIFT...WYLDWOOD...CIRCLE
D-KC ESTATES...LYTTON SPRINGS...ST JOHN COLONY...ALUM CREEK...PHELAN...
CEDAR HILLS...HILLS PRAIRIE AND ROCKNE.

LAT...LON 2994 9763 3014 9767 3031 9730 3005 9719
TIME...MOT...LOC 0538Z 249DEG 15KT 3008 9755 

$$

MSL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 2, 12:26 AM CDT, 13 minutes earlier.

Area forecast discussion, May 2, 12:26 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 AM CDT MON MAY 2 2016

.AVIATION.../06Z UPDATE/
CONVECTION HAS FORMED ALONG AND TO THE EAST OF I-35 LATE THIS
EVENING. KAUS WILL BE THE MAIN TERMINAL IMPACTED AND THAT SHOULD
BE DURING THE FIRST HOUR OR TWO OF THIS FORECAST PERIOD. WILL
INCLUDE MENTION OF VCSH FOR THE OTHER SITES SINCE ISOLATED SHOWERS
COULD FORM DURING THE NEXT SEVERAL HOURS AS BOUNDARY IN THE AREA
SLIPS SOUTH. VFR CIGS SHOULD PREVAIL WITH A CHANCE FOR SOME MVFR
CIGS AT KDRT DURING THE 12Z-15Z PERIOD. NORTHERLY WINDS WILL BE
GUSTY BEFORE DIMINISHING LATE IN THE DAY MONDAY. OVERNIGHT
EXPECTING NORTH WINDS NEAR 15 KNOTS WITH GUSTS TO AROUND 20 KNOTS.
AFTER 15Z WIND SPEEDS WILL INCREASE TO 15 TO 20 KNOTS WITH GUSTS
TO 25 KNOTS. AFTER 03/00Z NORTHERLY WINDS DECREASE TO 5 TO 10
KNOTS AND BECOME EASTERLY AT KDRT 5 TO 10 KNOTS.

&&

.PREV DISCUSSION... /ISSUED 731 PM CDT SUN MAY 1 2016/

UPDATE... /REMOVED POPS NEAR I-35 THIS EVENING/

STABLE AIR HAS SETTLED OVER THE I-35 CORRIDOR EARLY THIS EVENING
AS SEEN BY CLOUD IMAGERY AND THE NORTHERLY VAD WINDS UP TO AROUND
900 MB. AN UNSTABLE SW FLOW ALOFT SHOULD ENHANCE ISENTROPIC LIFT
OVER THE FRONTAL INVERSION LATE TONIGHT...AND MOST MODEL DATA
SHOWS QPF CONCENTRATING OVER THE HILL COUNTRY WITH MORE SCATTERED
QPF AMOUNTS OVER THE REST OF SOUTH CENTRAL TX. NO RAIN IS FORECAST
OVER AUS/SAT THROUGH 06Z...BUT LOW CHANCE POPS SEEM WARRANTED FOR
LATE TONIGHT BASED ON THE CONVECTION OVER THE COASTAL BEND MOVING
SLOWLY INLAND. ISOLATED STRONG CELLS REMAIN POSSIBLE...MAINLY
SOUTH OF HIGHWAY 90.

PREV DISCUSSION... /ISSUED 656 PM CDT SUN MAY 1 2016/

AVIATION...
SHRA/TSRA ARE POSSIBLE MAINLY ALONG THE RIO GRANDE AND NEAR THE
COASTAL PLAINS THIS EVENING INTO THE OVERNIGHT HOURS WHERE THE
BEST MOISTURE CONVERGENCE AND UPWARD FORCING COINCIDE. TSRA HAS
MOVED EAST OF KDRT. HOWEVER...HAVE CONTINUED VCSH THROUGH EARLY
MONDAY MORNING THERE. WEAKER ISENTROPIC LIFT IS FORECAST AND HAVE
NOT MENTIONED ANY PRECIP AT THE I-35 TAF SITES. LOW END VFR CIGS
PREVAIL TONIGHT THROUGH MONDAY EVENING. HOWEVER...PERIODS OF MVFR
CIGS ARE POSSIBLE OVERNIGHT INTO EARLY MONDAY MORNING. BEST
CHANCES ARE ALONG THE RIO GRANDE AND KDRT WHERE DEEPEST MOISTURE
REMAINS AND HAVE GONE PREVAILING MVFR CIGS THERE. SURFACE HIGH
PRESSURE BUILDS INTO OUR AREA. EXPECT NLY WINDS OF 10 TO 20 KTS
MOST AREAS...WITH GUSTS UP TO 30 KTS POSSIBLE ALONG THE I-35
CORRIDOR DUE TO FUNNELING EFFECTS ALONG THE ESCARPMENT OVERNIGHT
INTO MONDAY.

PREV DISCUSSION... /ISSUED 246 PM CDT SUN MAY 1 2016/

SHORT TERM (TODAY THROUGH MONDAY)...
ANOTHER 24 HOURS OF SEMI-ACTIVE WEATHER BEFORE A BREAK IN THE
STORM WEATHER PATTERN BEGINS. A FEW SHOWERS HAVE FORMED ACROSS
VALE VERDE COUNTY DUE TO AFTERNOON HEATING...MOISTURE POOLING
ALONG THE RIO GRANDE AND A TROUGH MOVING FROM NEW MEXICO NE TO THE
TEXAS PANHANDLE. THIS WILL BE ONE FOCUS FOR PRECIPITATION
OVERNIGHT AS HIGH RESOLUTION MODELS POINT TO ISOLATED CONVECTION
ALONG THE RIO GRANDE THROUGH THE EVENING HOURS. VISIBLE SATELLITE
SHOWS A BOUNDARY PUSHING SOUTH ACROSS WEST TEXAS.

THE OTHER FOCUS FOR THE EVENING AND OVERNIGHT HOURS WILL BE THE
FRONT STALLED ALONG THE TEXAS COAST. MODELS SHOW THE FRONT PUSHING
BACK NORTH THIS EVENING WHICH COULD SPARK OFF SHOWERS AND
THUNDERSTORMS IN OUR COASTAL PLAINS COUNTIES. SOUNDINGS FROM THE
HIGH RESOLUTION MODELS SHOWED A DECENT INVERSION THROUGH THE
AFTERNOON HOURS WHICH MAY PREVENT WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY DUE TO THE FRONT.

IF ANY STORMS DO FORM ACROSS THE RIO GRANDE OR THE COASTAL PLAINS
THERE IS A MARGINAL RISK OF SEVERE WEATHER. CAPE OF 2000 J/KG AND
40 TO 50 KNOTS SHEAR ALLOW FOR THE STORMS TO BE STRONG TO SEVERE.
OVERNIGHT THE INSTABILITY IN THE ATMOSPHERE BECOMES MORE ELEVATED
WITH THE RISK OF SEVERE WEATHER DECREASING.

AS SURFACE HIGH PRESSURE BUILDS INTO WEST TEXAS MODELS SHOW AN
850 MB FRONT PUSHING DOWN ACROSS TEXAS TONIGHT AND TOMORROW. THIS
WILL ACT AS YET ANOTHER SOURCE OF LIFT FOR SCATTERED SHOWERS AND
THUNDERSTORMS TONIGHT AND MONDAY MORNING.

AS HIGH PRESSURE CONTINUES TO BUILD ACROSS TEXAS RAIN CHANCES WILL
GRADUALLY DECREASE THROUGH THE DAY ON MONDAY. HIGHS ON MONDAY ARE
FORECAST TO BE ABOUT 10 DEGREES BELOW NORMAL WITH UPPER 60S TO
LOWER 70S ACROSS SOUTH CENTRAL TEXAS.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
RAIN CHANCES COME TO AN END MONDAY NIGHT AS SURFACE HIGH PRESSURE
CONTINUES TO BUILD INTO TEXAS. WITH THE SURFACE HIGH OVER NORTH
TEXAS AND A 500 MB RIDGE BUILDING OVER WEST TEXAS TUESDAY THROUGH
FRIDAY WILL BE DRY AND MOSTLY SUNNY. MORNING LOWS FOR TUESDAY AND
WEDNESDAY AS WELL AS HIGHS ON WEDNESDAY WILL BE 3 TO 8 DEGREES
BELOW NORMAL FOR THIS TIME OF YEAR DUE TO THE CLEAR AND CALM
WEATHER. A WARM UP BEGINS WEDNESDAY WITH HIGHS BY FRIDAY REACHING
SEASONAL NORMALS IN THE MID TO UPPER 80S ACROSS THE AREA.

SOUTHERLY FLOW RETURNS FRIDAY AHEAD OF THE NEXT WEATHER
SYSTEM...ANOTHER LARGE CUT OFF LOW DROPPING INTO THE SOUTHWESTERN
US NEXT WEEKEND. THE GFS IS FASTER WITH THE SYSTEM WITH THE ECMWF
LAGGING A BIT. WITH THE INCREASED MOISTURE ALONG THE RIO GRANDE
CURRENTLY HAVE SLIGHT CHANCE POPS FOR SATURDAY ACROSS THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              60  71  54  76  54 /  30  40  10  -    0
AUSTIN BERGSTROM INTL AIRPORT  61  71  52  75  51 /  30  40  10  -    0
NEW BRAUNFELS MUNI AIRPORT     62  72  53  76  52 /  30  40  10  -    0
BURNET MUNI AIRPORT            55  68  50  74  52 /  40  40  10  -    0
DEL RIO INTL AIRPORT           59  71  55  80  57 /  50  40  -   -    0
GEORGETOWN MUNI AIRPORT        58  70  51  74  53 /  40  40  10  -    0
HONDO MUNI AIRPORT             61  72  52  79  51 /  40  40  10  -    0
SAN MARCOS MUNI AIRPORT        61  72  53  75  52 /  30  40  10  -    0
LA GRANGE - FAYETTE REGIONAL   63  73  55  75  53 /  40  50  20  -    0
SAN ANTONIO INTL AIRPORT       61  72  55  77  54 /  30  40  10  -    0
STINSON MUNI AIRPORT           63  74  57  78  54 /  30  50  10  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...RUNYEN
Hazardous weather outlook, May 1, 7:09 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
709 PM CDT SUN MAY 1 2016

TXZ171>173-183>194-202>209-217>225-228-021000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
709 PM CDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE TONIGHT. THE MAIN
THREATS ARE LARGE HAIL AND DAMAGING WIND GUSTS. THE MAIN THREAT
AREAS ARE THE RIO GRANDE PLAINS AND NEAR THE COASTAL PLAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT ANY SIGNIFICANT WEATHER.

In the hours before

Special weather statement, May 1, 6:44 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
644 PM CDT SUN MAY 1 2016

TXZ217-020030-
MAVERICK TX-
644 PM CDT SUN MAY 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAVERICK COUNTY
UNTIL 730 PM CDT...

AT 644 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
10 MILES NORTHWEST OF QUEMADO...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAGLE PASS...QUEMADO...RADAR BASE...ROSITA NORTH...NORMANDY...PALOMA...ELM
CREEK...SECO MINES AND LAS QUINTAS FRONTERIZAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2870 10051 2874 10051 2876 10053 2880 10053
      2883 10055 2883 10058 2885 10057 2888 10060
      2889 10059 2890 10060 2891 10064 2892 10063
      2894 10065 2900 10065 2889 10028 2864 10041
TIME...MOT...LOC 2344Z 295DEG 19KT 2891 10070

CP
Special weather statement, May 1, 11:38 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1138 PM CDT SUN MAY 1 2016

TXZ191-192-208-020530-
CALDWELL TX-TRAVIS TX-HAYS TX-
1138 PM CDT SUN MAY 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...SOUTH
CENTRAL TRAVIS AND SOUTHEASTERN HAYS COUNTIES UNTIL 1230 AM CDT...

AT 1137 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SAN MARCOS...MOVING EAST-NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE... SOUTH AUSTIN...SAN
MARCOS...LOCKHART...KYLE...BUDA...MARTINDALE...UHLAND...MUSTANG
RIDGE...NIEDERWALD...ONION CREEK...MOUNTAIN CITY...SAN
LEANNA...CREEDMOOR... MENDOZA...REEDVILLE AND MAXWELL.

LAT...LON 2977 9762 2980 9784 2983 9784 2985 9786
      2985 9789 2981 9794 2982 9800 3000 9804
      3020 9774
TIME...MOT...LOC 0437Z 257DEG 10KT 2992 9800

RUNYEN
Special weather statement, May 2, 12:14 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1214 AM CDT MON MAY 2 2016

TXZ194-020545-
LEE TX-
1214 AM CDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE COUNTY UNTIL 1245 AM
CDT...

AT 1214 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LEXINGTON...MOVING EAST-NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...TANGLEWOOD...FEDOR...OLD DIME BOX...LEO AND BLUE.

LAT...LON 3028 9712 3031 9716 3044 9722 3046 9715
      3056 9697 3054 9692 3049 9690 3048 9691
      3046 9690 3046 9688 3043 9687 3043 9685
      3037 9678
TIME...MOT...LOC 0514Z 247DEG 12KT 3039 9711

RUNYEN
Special weather statement, May 2, 12:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1239 AM CDT MON MAY 2 2016

TXZ192-193-208-020630-
BASTROP TX-CALDWELL TX-TRAVIS TX-
1239 AM CDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BASTROP...NORTH CENTRAL
CALDWELL AND SOUTHEASTERN TRAVIS COUNTIES UNTIL 130 AM CDT...

AT 1238 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CEDAR CREEK...OR 10 MILES SOUTHEAST OF AUSTIN BERGSTROM INT AP...
MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BASTROP...MUSTANG RIDGE...CEDAR CREEK...CAMP SWIFT...WYLDWOOD...CIRCLE
D-KC ESTATES...LYTTON SPRINGS...ST JOHN COLONY...ALUM CREEK...PHELAN...
CEDAR HILLS...HILLS PRAIRIE AND ROCKNE.

LAT...LON 2994 9763 3014 9767 3031 9730 3005 9719
TIME...MOT...LOC 0538Z 249DEG 15KT 3008 9755

MSL

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 11:38 PM CDTSpecial Weather StatementEWXHays52 min
May 2, 12:14 AM CDTSpecial Weather StatementEWXLee31 min
May 2, 12:47 AM CDTSpecial Weather StatementEWXLee43 min
May 2, 12:48 AM CDTSevere Thunderstorm WarningEWXLee42 min
May 2, 1:12 AM CDTAreal Flood AdvisoryEWXBastrop63 min
May 2, 1:26 AM CDTSevere Thunderstorm WarningEWXBastrop49 min
May 2, 1:27 AM CDTSevere Thunderstorm WarningEWXBastrop48 min
May 2, 1:35 AM CDTSpecial Weather StatementEWXTravis40 min
May 2, 2:12 AM CDTSpecial Weather StatementEWXWilliamson48 min
May 2, 2:19 AM CDTSpecial Weather StatementEWXBastrop41 min
May 2, 2:43 AM CDTSevere Thunderstorm WarningEWXBastrop47 min
May 2, 3:11 AM CDTSevere Thunderstorm WarningEWXFayette49 min
May 2, 3:45 AM CDTSpecial Weather StatementEWXLee45 min
May 2, 11:39 AM CDTSpecial Weather StatementEWXLlano51 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.